Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 25, 2003, 10:35 AM CST for Carter County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 10:35 AM CST (16:35 UTC)
- Expired
- Mar 25, 2003, 11:15 AM CST
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carter County, MO
The radar
The Springfield radar (KSGF), 200 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
330
WUUS53 KPAH 251635
SVRPAH
MOC035-251715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1035 AM CST TUE MAR 25 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 1115 AM CST
* AT 1035 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF VAN BUREN...OR JUST WEST
OF FREMONT...MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...FREMONT AND VAN BUREN.
DIME TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN
A SUBSTANTIAL SHELTER.
LAT...LON 3692 9142 3677 9135 3685 9119 3683 9086
3709 9086 3708 9114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:25 AM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 25, 3:25 AM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CST TUE MAR 25 2003 MAIN FORECAST CHALLENGE REMAINS PCPN TIMING W/FROPA. SURFACE FRONT FM NCNTL IN-CNTL MO-NCNTL OK AT 09Z. SAT IR PICS AND UPSTREAM 88D MOSAIC SHOWS SCT CONVECTION ALONG/AHEAD OF LINE...PARTICULARLY IN THE SRN PLAINS. SWODY1 EXPANDS THIS MORE UNSTABLE SRN AIR W/SLGT RISK FOR SRN PAH FA TODAY...GENERAL RISK ELSEWHERE. MODELS STILL TIME FROPA THRU LATE THIS PM/EARLY THIS EVENING AND THAT IS WHEN ATMOS WL BE MOST UNSTABLE. WL GO AOA MOS POPS W/CATEGORICAL NOS S AND E TODAY AND EARLY TONIGHT...TAPERING TO CHC RW- N AND W BY EARLY TONIGHT. MODELS NOW PUSH DRIER AIR IN AFT 09Z SO WL ELIMINATE SAT AM MENTION. REMAINDER OF FORECAST IS ABOUT SAME SAVE FOR A TAD WARMER MID RANGE...AHEAD OF NEXT PCPN CHANCE WHICH IS STILL POISED FOR FRI. THIS FRONTAL SYSTEM COULD BE POTENT TOO...AND MODELS HAVE SHOWN GOOD CONSISTENCY ON ITS TIMING. AS A RESULT TOYED W/LKLY POPS BUT WITH IT STILL IN THE TIME RANGE THAT ITS IN WELL LEAVE IT AT HIGH CHC FOR ONE MORE RUN...WITH BEST CHANCE BEING FRI PM-EARLY FRI NIGHT. AFTER THAT THE WEEKEND STILL LOOKS COOLER AND DRIER W/LTL CHANGE SAVE FOR MINOR TWEEKING GIVEN NEWEST NOS. .PAH...NONE.
Hazardous weather outlook, Mar 25, 5:00 AM CST, 5 hours 35 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA TODAY AND TONIGHT. IT WILL BRING WITH IT A CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM THIS AFTERNOON THROUGH EARLY TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE WEATHER...MAINLY ALONG AND SOUTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO MADISONVILLE KENTUCKY. THIS INCLUDES SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY...AND EXTREME SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL APPROACH AND MOVE THROUGH THE AREA FRIDAY...WHICH WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS FOR POSSIBLE REQUEST FOR ACTIVATION TODAY AND AGAIN ON FRIDAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 11:22 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.